MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number NCEUP3015X
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Vascular Dissection (3160)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one nc euphora rx ptca balloon catheter to treat a lesion located in the proximal left anterior descending (lad) artery.The device was inspected with no issues noted.The device was pre-dilated.The device did not pass through a previously deployed stent.It was reported that the balloon burst at 18 atms.It was also reported that balloon deflation difficulties occurred at the lesion site.The device was removed from the patient using a snare.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
An image provided is of the distal section of a poba device with a detachment of the balloon and the inner member.The balloon appears to have detached at proximal balloon bond, this indicates the balloon ruptured at this location.Blood is visible in the balloon.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: mildly tortuous lesion exhibiting 70% stenosis located in the distal left anterior descending (lad) artery.Negative prep was performed with no issues noted.The lesion was pre-dilated with another balloon, and then stented using a resolute onyx (2.5mm) coronary drug eluting stent.Post dilation was carried out using the nceup3015x device.Resistance was noted when advancing the nceup3015x and excessive force was not used.The nceup3015x was not moved or repositioned in the lesion while inflated.Deflation difficulties were noted on the second inflation.There were no difficulties on previous inflations.The balloon deflated slowly and blood returned when aspirating from the inflation lumen.It was stated that the mid lad had a dissection proximal to the implanted onyx stent as a result of the nceup3015x balloon rupture.This dissection required implantation of another stent.The nceup3015x sheared off in the right radial artery and was removed using a gooseneck snare.The concentration of contrast/saline solution used was approximately 3:1.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10024911
Report Number9612164-2020-01767
Device Sequence Number14232159
Product Code LOX
UDI-Device Identifier00643169395855
UDI-Public00643169395855
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2021
Device Model NumberNCEUP3015X
Device Catalogue NumberNCEUP3015X
Device Lot Number218902614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2020
Supplement Date Received by Manufacturer05/06/2020
06/18/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/07/2020
06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight108